MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-4 patient weight: unknown/asked information unavailable.Section a-5 patient race: unknown however, response provided was: white.Section b-3: date of event: unknown however, response provided was: (b)(6) 2024 (future date).The best estimation date is between (b)(6) 2023 and (b)(6) 2024 (iol implant and explant dates).Device evaluation: product evaluation was not performed because the product has not been received; it was reported the explanted iol was discarded.If product is received after initial closure, the pi and cp may be re-opened to complete the return investigation.Complaint history review: a search revealed that no other complaints have been received for this production order (po) number.Device history record (dhr) review: the manufacturing records for the product were reviewed, the units were released according to specification.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed as the device was not returned.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the dfw225 model intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Complaints of blurred vision, photopsias, glare, and halos were noted post-operative day 1 onward.Best correct vision was reported as 20/25.There is no indication the patient symptoms being reported are debilitating.Through follow-up, additional information was received confirming the dfw225 iol was explanted in a secondary surgical procedure.The explanted iol was replaced with a diu225 21.0 diopter iol.There was no serious patient injury, no sutures, and no vitrectomy however the incision was enlarged - 3.0mm.Patient outcome post-lens exchange was reported as 20/40 uncorrected on post op-day 1.The suspect iol is not available for return as it was discarded.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19102361
Report Number3012236936-2024-01066
Device Sequence Number7428014
Product Code MFK
UDI-Device Identifier05050474751873
UDI-Public(01)05050474751873(17)241003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite